Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS La Crosse, WI

April 30, 2007La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2007, 6:05 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2007, 6:05 PM CDT (23:05 UTC)
Expired
Apr 30, 2007, 6:30 PM CDT
In force
25 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:09 PM CDTHAIL 0.75Galesville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:44 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2666 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 302305
SVRARX
WIC063-121-302330-
/O.NEW.KARX.SV.W.0015.070430T2305Z-070430T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 630 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR GALESVILLE...OR ABOUT 13 MILES EAST OF
  WINONA...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TREMPEALEAU AND GALESVILLE AROUND 605 PM...
  COUNCIL BAY AND CAMP DECORAH AROUND 610 PM...
  PEACOCK HILL AROUND 615 PM...
  CAMP EHAWEE AND STEVENSTOWN AROUND 620 PM...
  MINDORO CUT AND SEVERSON COULEE AROUND 625 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
      4415 9116 4408 9116 4407 9115 4407 9092
      4396 9093

$$

RIECK
2 follow-up statements
000 
WWUS53 KARX 302312
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON APR 30 2007

WIC063-121-302330-
/O.CON.KARX.SV.W.0015.000000T0000Z-070430T2330Z/
TREMPEALEAU WI-LA CROSSE WI-
611 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN LA CROSSE AND SOUTHERN TREMPEALEAU COUNTIES...

AT 609 PM CDT...AN OFF DUTY NATIONAL WEATHER SERVICE METEOROLOGIST 
REPORTED PENNY SIZED HAIL IN GALESVILLE AT 609 PM. THIS STORM WAS 
LOCATED NEAR GALESVILLE...OR 15 MILES SOUTHEAST OF ARCADIA...MOVING 
EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMP EHAWEE AND PEACOCK HILL AROUND 620 PM...
  MINDORO CUT AND SEVERSON COULEE AROUND 625 PM...
  COUNTY ROADS D E AND E AND HIGHWAY 162 AND COUNTY T AROUND 630
  PM...

LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
      4415 9116 4408 9116 4407 9115 4407 9092
      4396 9093

$$

RIECK
000 
WWUS53 KARX 302325
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON APR 30 2007

WIC063-121-302335-
/O.EXP.KARX.SV.W.0015.000000T0000Z-070430T2330Z/
TREMPEALEAU WI-LA CROSSE WI-
625 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LA CROSSE AND
SOUTHERN TREMPEALEAU COUNTIES EXPIRES AT 630 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
      4415 9116 4408 9116 4407 9115 4407 9092
      4396 9093

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:01 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 3:01 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT MON APR 30 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST CONCERNS ARE HANDLING OF THE ON GOING CONVECTION AND THE
CORRESPONDING POPS AND SEVERE WEATHER POTENTIAL. AFTER TONIGHT ONLY
CONCERN IS ON TEMPERATURES.

19Z SURFACE ANALYSIS SHOWS WARM FRONTAL BOUNDARY EXTENDING ACROSS
NORTHERN IOWA INTO NORTHERN ILLINOIS. PER LAPS SOUNDINGS ATMOSPHERE
REMAINING CAPPED ACROSS THE WARM SECTOR...ALTHOUGH SOME CUMULUS WERE
BEGINNING TO FORM OVER NORTH CENTRAL IOWA. ELEVATED CONVECTION WAS
BREAKING OUT FROM CENTRAL WISCONSIN...BACK INTO CENTRAL MINNESOTA
ALONG 850MB WARM FRONT.

12Z 30APR07 MODELS IN GOOD AGREEMENT THROUGH THE PERIOD WITH A QUIET
WEATHER PATTERN SETTING UP BEYOND TONIGHT.

IN THE NEAR TERM...MID LEVEL SHORTWAVE ALONG THE CANADIAN BORDER IN
MONTANA WILL ROUND THE UPPER RIDGE AND DROP SOUTHEASTWARD TOWARD THE
AREA. MEANWHILE...SURFACE LOW WILL MOVE FROM SOUTHEASTERN SOUTH
DAKOTA ACROSS NORTHERN IOWA TONIGHT AND INTO NORTHERN ILLINOIS BY
MORNING. WARM FRONT WILL SLOWLY LIFT NORTHWARD THIS EVENING.
STRONG ISENTROPIC LIFT ACROSS THE BOUNDARY AS 30 KNOT LOW LEVEL JET
IMPINGES ON THE FRONT. WITH LATE AFTERNOON SURFACE HEATING WILL
LIKELY SEE CAP BREAK FARTHER SOUTH NEAR THE FRONT WITH SCATTERED
SURFACED BASED CELLS ALONG AND JUST NORTH OF THE BOUNDARY. IF ANY
CAN GET ROOTED IN THE BOUNDARY LAYER COULD SEE SOME WIND GUSTS
ALONG WITH THE LARGE HAIL THREAT. HAVE TAPERED POPS TONIGHT WITH
HIGHEST ACROSS THE NORTH AND MENTIONED CHANCE ACROSS THE SOUTHWEST.

SYSTEM TO EXIT LATE TONIGHT PUSHING REMAINING PRECIPITATION EAST OF
THE AREA TUESDAY. HIGH PRESSURE THEN SETTLES INTO THE AREA THE
REMAINDER OF THE SHORT TERM PERIOD AS FLOW BECOMES MORE AMPLIFIED
WITH TIME. THUS EXPECT QUIET AND MILD WEATHER THROUGH THURSDAY.
GUIDANCE TEMPERATURES LOOKS REASONABLE AND WITH THE HUDSON BAY HIGH
SETTLING INTO THE AREA RATHER DRY AIRMASS LOOKS TO PERSIST UNDER
THE HIGH. ALTHOUGH GREEN-UP IS OCCURRING RATHER QUICKLY WILL STILL
LIKELY SEE SOME RATHER LOW HUMIDITY LEVELS DURING THE MID WEEK TIME
FRAME. WITH THE DRY AIRMASS...DECENT DIURNAL RANGE IN TEMPERATURES
EXPECTED.

.LONG TERM...FRIDAY THROUGH MONDAY

MEDIUM RANGE MODELS CONTINUE TO SHOW A HIGHLY AMPLIFIED BLOCKY
PATTERN ACROSS THE CONUS...WITH THE MODELS COMING INTO BETTER
AGREEMENT. STILL SOME DETAIL DIFFERENCES WITH THE HANDLING OF THE
SOUTHERN STREAM SHORTWAVE LIFTING OUT OF THE CENTRAL CONUS ON DAY
4 (FRIDAY). MREF PRECIPITATION PROBABILITIES SHOWING BEST ACTIVITY
TO REMAIN TO THE SOUTH OF THE AREA THROUGH SATURDAY. WILL PULL BACK
ON POPS FRIDAY NIGHT AND SATURDAY AND CONFINE THE LOWER POPS TO THE
SOUTHWEST. BETTER RAIN CHANCES COME IN LATER IN THE PERIOD AS BROAD
WESTERN TROUGH PUSHES EASTWARD SUNDAY AND MONDAY. BROAD WARM
ADVECTION REGIME ACROSS THE AREA AHEAD OF THE TROUGH WILL KEEP
TEMPERATURES AT OR ABOVE NORMAL THROUGH THE PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RABERDING
Hazardous weather outlook, Apr 30, 4:50 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
450 PM CDT MON APR 30 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
450 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THIS HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO REDEFINE THE MOST
FAVORABLE SEVERE WEATHER THREAT THIS EVENING.

A WARM FRONT WILL LAY ACROSS NORTHERN IOWA AND NORTHERN ILLINOIS
THIS EVENING...WHILE AN AREA OF LOW PRESSURE ADVANCES EAST ON THE
BOUNDARY INTO NORTHEAST IOWA. THIS BOUNDARY AND LOW WILL BE THE FOCUS
FOR FURTHER THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT
THIS EVENING. THERE WILL BE ENOUGH INSTABILITY...ALONG WITH FAVORABLE
WIND PROFILES...THAT SOME OF THESE STORMS COULD BECOME SEVERE.
THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS.
LOCALLY...THE MAIN SEVERE WEATHER THREAT WILL GENERALLY LIE
ALONG AND SOUTH AN WEST CONCORD MINNESOTA TO TOMAH WISCONSIN LINE...
WITH THE MOST FAVORABLE TIMING THROUGH 10 PM.

TO THE NORTH OF THIS AREA...OCCASIONAL SHOWERS AND FEW THUNDERSTORMS
WILL CONTINUE...BUT NONE OF THIS ACTIVITY IS EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL COME NEXT WEEKEND AS A
STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE COUNTRY. IT IS TOO
EARLY TO TELL IF ANY OF THOSE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS EVENING WHERE THE
THREAT FOR SEVERE WEATHER IS GREATER.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

RIECK

In the hours before

Local storm report, Apr 30, 1:28 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT MON APR 30 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             ALMA                    44.33N  91.92W
04/30/2007  E0.88 INCH       BUFFALO            WI   LAW ENFORCEMENT

&&

DB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:11 PM CDTSevere Thunderstorm WarningARXBuffalo49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.